Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 48, NWS St. Louis, MO

March 17, 2008Marion County, Missouri

NWS St. Louis, MO issued this river flood warning at Mar 17, 2008, 10:41 AM CDT for Marion County, Missouri. It took effect at Mar 18, 2008, 12:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 17, 2008, 10:41 AM CDT (15:41 UTC)
In effect from
Mar 18, 2008, 12:00 AM CDT
Expired
Mar 18, 2008, 3:02 PM CDT
In force
15 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Marion County, MO

The radar

The St Louis radar (KLSX), 147 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North River (MO) at Palmyra (PALM7). The gauge peaked at 16.49 ft at Mar 18, 2008, 6:00 AM CDT.

actionminormoderate5101503/1703/1803/19
Action stage
11 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05501000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 171541
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1041 AM CDT MON MAR 17 2008

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... 

   THE NORTH RIVER AT PALMYRA AFFECTING MARION COUNTY

.THIS FLOOD WARNING IS A RESULT OF 1.7 INCHES OF RAIN IN THE 
NEXT 24 HOURS...

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN 
PREDICTED.  

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC127-181541-
/O.NEW.KLSX.FL.W.0048.080318T1530Z-080320T0600Z/
/PALM7.1.ER.080318T1530Z.080318T1800Z.080319T0600Z.NO/
1041 AM CDT MON MAR 17 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NORTH RIVER AT PALMYRA.
* UNTIL THE WARNING IS CANCELLED.
* AT 10 AM MONDAY THE STAGE WAS 10.2 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND 
  THEN RISE TO NEAR 16.5 FEET BY TOMORROW EARLY AFTERNOON. THE
  RIVER WILL FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING.
* IMPACT...AT 17.0 FEET...COUNTY ROAD 333, EAST OF PALMYRA, BEGINS TO 
  FLOOD.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   03/18  03/19  03/20  03/21  03/22

NORTH RIVER
  PALMYRA          16   10.2      15.3   15.3   12.0   10.8   10.4
6 follow-up statements
000 
WGUS83 KLSX 180119
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
819 PM CDT MON MAR 17 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  NORTH RIVER AT PALMYRA AFFECTING MARION COUNTY 

.THIS FLOOD WARNING IS A RESULT OF AROUND 1 INCH OF PRECIPITATION 
THE PAST 24 HOURS AND AROUND 0.10 INCHES FORECAST IN THE NEXT 
24 HOURS...

UPSTREAM BASIN RUNOFF COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER 
THAN PREDICTED.

RESIDENTS LIVING IN THE REGION SHOULD BE AWARE OF POSSIBLE LOCALIZED 
FLOODING ON LOCAL CREEKS...STREAMS AND RIVERS. 

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

TURN AROUND, DONT DROWN.

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC127-190119-
/O.EXT.KLSX.FL.W.0048.080318T0500Z-080320T0840Z/
/PALM7.1.ER.080318T0500Z.080318T1200Z.080319T0840Z.NO/
819 PM CDT MON MAR 17 2008

...FLOOD WARNING EXTENDED UNTIL LATE WEDNESDAY NIGHT...
THE FLOOD WARNING CONTINUES FOR
  THE NORTH RIVER AT PALMYRA
* FROM LATE TONIGHT TO LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS
  CANCELLED.
* AT 7:30 PM MONDAY THE STAGE WAS 13.7 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT AND CONTINUE 
  TO RISE TO NEAR 18.0 FEET BY TUESDAY MORNING. 
* IMPACT...AT 17.5 FEET...MARION COUNTY RD 341 NORTH OF PALMYRA 
  INUNDATED. SIGNIFICANT AGRICULTURAL LAND FLOODING...RIGHT BANK.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   03/18  03/19  03/20  03/21  03/22

NORTH RIVER
  PALMYRA          16   13.7      18.0   15.5   11.8   10.7   10.4
000 
WGUS83 KLSX 180656
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
156 AM CDT TUE MAR 18 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  CUIVRE RIVER NEAR TROY AFFECTING LINCOLN COUNTY 

  NORTH RIVER AT PALMYRA AFFECTING MARION COUNTY 

.THIS FLOOD WARNING IS A RESULT OF  INCHES OF PRECIPITATION THE 
PAST 24 HOURS AND  INCHES FORECAST IN THE NEXT 24 HOURS...

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN 
PREDICTED.  THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS 
CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC127-190656-
/O.EXT.KLSX.FL.W.0048.000000T0000Z-080320T1012Z/
/PALM7.2.ER.080318T0147Z.080318T1200Z.080319T1012Z.NO/
156 AM CDT TUE MAR 18 2008

...FLOOD WARNING EXTENDED UNTIL LATE WEDNESDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE NORTH RIVER AT PALMYRA
* UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  1:30 AM TUESDAY THE STAGE WAS 19.5 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.8 FEET BY THIS
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW.

$$

MOC113-190656-
/O.EXT.KLSX.FL.W.0047.080318T0825Z-080320T0700Z/
/TRYM7.1.ER.080318T0825Z.080318T1800Z.080319T0700Z.NO/
156 AM CDT TUE MAR 18 2008

THE FLOOD WARNING CONTINUES FOR
  THE CUIVRE RIVER NEAR TROY
* UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  1:00 AM TUESDAY THE STAGE WAS 20.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND 
  CONTINUE TO RISE TO NEAR 24.3 FEET BY THIS AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT TOMORROW.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   03/19  03/20  03/21  03/22  03/23

NORTH RIVER
  PALMYRA          16   19.5      19.8   15.7   11.8   10.7   10.4

CUIVRE RIVER
  TROY             21   20.5      21.8   19.5   14.6   10.1    7.8
000 
WGUS83 KLSX 181009
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
509 AM CDT TUE MAR 18 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  CUIVRE RIVER NEAR TROY AFFECTING LINCOLN COUNTY 
  NORTH RIVER AT PALMYRA AFFECTING MARION COUNTY 

.THIS FLOOD WARNING IS A RESULT OF 1 TO 2 INCHES OF PRECIPITATION THE 
PAST 24 HOURS AND 0.25 TO 0.75 INCHES FORECAST IN THE NEXT 24 HOURS
FOR THE CUIVRE RIVER BASIN AND UP TO 0.25 INCHES FOR THE NORTH RIVER
BASIN...

RAIN HEAVIER THAN CURRENTLY FORECAST COULD CAUSE RIVER LEVELS TO RISE
EVEN HIGHER THAN PREDICTED.  THE NATIONAL WEATHER SERVICE WILL
MONITOR THIS DEVELOPING SITUATION AND ISSUE FOLLOW UP STATEMENTS AS
CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC127-191009-
/O.EXT.KLSX.FL.W.0048.000000T0000Z-080320T0745Z/
/PALM7.2.ER.080318T0147Z.080318T1200Z.080319T0745Z.NO/
509 AM CDT TUE MAR 18 2008

THE FLOOD WARNING CONTINUES FOR
  THE NORTH RIVER AT PALMYRA
* UNTIL WEDNESDAY.
* AT 4:30 AM TUESDAY THE STAGE WAS 20.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 20.7 FEET THIS
  MORNING AND SHOULD FALL BELOW FLOOD STAGE WEDNESDAY MORNING.
* IMPACT...AT 20.4 FEET...COUNTY ROAD 341, NORTH OF PALMYRA, BEGINS 
  TO FLOOD.

$$

MOC113-191008-
/O.EXT.KLSX.FL.W.0047.000000T0000Z-080319T1708Z/
/TRYM7.1.ER.080318T0706Z.080318T1200Z.080318T1708Z.NO/
509 AM CDT TUE MAR 18 2008

THE FLOOD WARNING CONTINUES FOR
  THE CUIVRE RIVER NEAR TROY
* UNTIL TUESDAY EVENING.
* AT 4 AM TUESDAY THE STAGE WAS 21.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 22.2 FEET THIS
  MORNING AND SHOULD FALL BELOW FLOOD STAGE THIS AFTERNOON.
* IMPACT...AT 22.0 FEET...RIGHT BANK OVERFLOWS.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   03/19  03/20  03/21  03/22  03/23

NORTH RIVER
  PALMYRA          16   20.0      14.8   11.3   10.6   10.3   10.3

CUIVRE RIVER
  TROY             21   21.7      16.1   10.9    8.6    7.8    7.2
000 
WGUS83 KLSX 181544
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1044 AM CDT TUE MAR 18 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN 
MISSOURI...
 
    THE NORTH RIVER AT PALMYRA AFFECTING MARION COUNTY 

.THIS FLOOD WARNING IS A RESULT OF 1 TO 2 INCH RAINS ACROSS THE
AREA IN THE PAST 24 HOURS......

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC127-191544-
/O.EXT.KLSX.FL.W.0048.000000T0000Z-080320T1621Z/
/PALM7.2.ER.080318T0147Z.080318T1200Z.080319T1621Z.NO/
1044 AM CDT TUE MAR 18 2008

...FLOOD WARNING EXTENDED UNTIL THURSDAY MORNING...
THE FLOOD WARNING CONTINUES FOR THE NORTH RIVER AT PALMYRA

* UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10 AM TUESDAY THE STAGE WAS 19.9 FEET. 
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER IS CURRENTLY CRESTING AND SHOULD FALL
  BELOW FLOOD STAGE WEDNESDAY MORNING.  
* IMPACT...AT 20.4 FEET...COUNTY ROAD 341, NORTH OF PALMYRA, BEGINS 
  TO FLOOD.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   03/19  03/20  03/21  03/22  03/23

NORTH RIVER
  PALMYRA          16   19.9      16.8   13.3   12.3   11.6   11.5
000 
WGUS83 KLSX 181916
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
216 PM CDT TUE MAR 18 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  CUIVRE RIVER NEAR TROY AFFECTING LINCOLN COUNTY 

  CUIVRE RIVER AT OLD MONROE AFFECTING LINCOLN COUNTY 

  NORTH RIVER AT PALMYRA AFFECTING MARION COUNTY 

.THIS FLOOD WARNING IS A RESULT OF EXCESSSIVEW RAINFALL...

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN 
PREDICTED.  

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC113-191916-
/O.EXT.KLSX.FL.W.0047.000000T0000Z-080320T0215Z/
/TRYM7.1.ER.080318T0706Z.080318T1245Z.080319T0215Z.NO/
216 PM CDT TUE MAR 18 2008

THE FLOOD WARNING CONTINUES FOR
  THE CUIVRE RIVER NEAR TROY
* UNTIL THE WARNING IS CANCELLED.
* AT  1:00 PM TUESDAY THE STAGE WAS 21.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TONIGHT.
* IMPACT...AT 22.0 FEET...RIGHT BANK OVERFLOWS.

$$

MOC113-191915-
/O.EXT.KLSX.FL.W.0057.080320T0600Z-080321T1800Z/
/OMNM7.1.ER.080320T0600Z.080320T0600Z.080320T1800Z.NO/
216 PM CDT TUE MAR 18 2008

THE FLOOD WARNING CONTINUES FOR
  THE CUIVRE RIVER AT OLD MONROE
* UNTIL THE WARNING IS CANCELLED.
* AT  7:48 AM TUESDAY THE STAGE WAS 20.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY 
  THURSDAY MORNING.
* IMPACT...AT 24.0 FEET...INITIAL FLOODING UPSTREAM.  MINOR FLOODING 
  BEGINS.

$$

MOC127-191915-
/O.EXT.KLSX.FL.W.0048.000000T0000Z-080320T0738Z/
/PALM7.2.ER.080318T0147Z.080318T1200Z.080319T0738Z.NO/
216 PM CDT TUE MAR 18 2008

THE FLOOD WARNING CONTINUES FOR
  THE NORTH RIVER AT PALMYRA
* UNTIL THE WARNING IS CANCELLED.
* AT  1:30 PM TUESDAY THE STAGE WAS 16.3 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* IMPACT...AT 17.0 FEET...COUNTY ROAD 333, EAST OF PALMYRA, BEGINS TO 
  FLOOD.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   03/19  03/20  03/21  03/22  03/23

CUIVRE RIVER
  TROY             21   21.8      19.8   15.7   11.8   10.2    9.7
  OLD MONROE       24   20.0      23.0   24.0   22.7   21.1   19.9

NORTH RIVER
  PALMYRA          16   16.3      15.2   12.6   11.8   11.7   11.6
000 
WGUS83 KLSX 182002
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
302 PM CDT TUE MAR 18 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  NORTH RIVER AT PALMYRA AFFECTING MARION COUNTY

.THIS FLOOD WARNING IS A RESULT OF 1.5 TO 2 INCHES OF PRECIPITATION 
THE PAST 24 HOURS AND AN ADDITIONAL 0.1 INCHES FORECAST IN THE NEXT 
24 HOURS...

RESIDENTS LIVING IN AND AROUND THE REGION SHOULD BE AWARE OF LOCALIZED
FLOODING ON LOCAL CREEKS...STREAMS AND RIVERS.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP
VEHICLES OFF THE ROAD.  WHEN ENCOUNTERING FLOODED ROADS MAKE THE 
SMART CHOICE...TURN AROUND...DONT DROWN.

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC127-182032-
/O.CAN.KLSX.FL.W.0048.000000T0000Z-080320T0738Z/
/PALM7.2.ER.080318T0147Z.080318T1200Z.080318T1849Z.NO/
302 PM CDT TUE MAR 18 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE NORTH RIVER AT PALMYRA.
* AT 2:30 PM TUESDAY THE STAGE WAS 15.4 FEET. 
* FELL BELOW FLOOD STAGE AT 1:49 PM TUESDAY.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 13.2 FEET BY    
  WEDNESDAY MORNING.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   03/19  03/20  03/21  03/22  03/23

NORTH RIVER
  PALMYRA          16   15.4      13.2   11.8   11.3   10.9   10.8

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 17, 6:51 AM CDT, 3 hours 50 minutes earlier.

Area forecast discussion, Mar 17, 6:51 AM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
651 AM CDT MON MAR 17 2008

.DISCUSSION...
LITTLE CHANGE FROM PREVIOUS FORECAST. H500 RIDGE WILL SLIDE E OF
THE FA THIS MORNING...AND STRONG MID LEVEL WAA FAST ON ITS HEELS
ALREADY...AND WITH SOME FRONTOGENESIS IN THAT AREA AS WELL...
SHRA/TSRA ALREADY BREAKING OUT OVER THE SRN FA. WITH WAA/
ISENTROPIC UPGLIDE TO INTENSIFY THIS MORNING OVER THE NRN 3/4 OF
THE FA...LOOK FOR SHRA/TSRA TO EXPAND. HAVE EXPANDED LIKELY POPS
OVER MUCH OF THE FA THIS MORNING AS A RESULT. BY THIS AFTERNOON...
THE BETTER AND MORE PERSISTENT FORCING WILL SETTLE INTO AREAS N
AND W OF KSTL.

A RATHER HIGHLY AMPLIFIED SWLY FLOW PATTERN WILL TAKE HOLD TONIGHT
UNTIL WEDNESDAY...AS A SERIES OF DISTURBANCES EJECT FROM A STRONG
STORM SYSTEM LOCATED OVER THE SWRN CONUS. THESE DISTURBANCES WILL
ACT ON A HIGHLY EFFICIENT AND MOIST COLUMN...WITH PWATS RISING TO
OVER 300PCT OF NORMAL. THIS SCENARIO WILL LAST OVER A 36HR PERIOD
FOR MOST LOCATIONS. ADD IN ENOUGH INSTABILITY FROM ELEVATED CAPES
OF 400 J/KG FOR THUNDERSTORM POTENTIAL FOR LOCALLY INTENSE...ALBEIT
RELATIVELY BRIEF...RAINFALL RATES...AND MOST AREAS HAVING SEEN
ABOVE NORMAL RAINFALL AND WITH WET AND NEARLY SATURATED SOILS...
AND THE POTENTIAL FOR SOME FLOODING LOOKS TO BE RATHER HIGH THRU
LATE TUESDAY NIGHT. FLOOD WATCHES TO CONTINUE FOR ALL AREAS.

OF PARTICULAR NOTE WILL BE LATE TUESDAY AFTERNOON AND TUESDAY
NIGHT OVER AREAS S AND E OF KSTL...WHERE STRONG UPPER LEVEL JET
DIVERGENCE FROM RIGHT ENTRANCE REGION WILL SETTLE IN OVER THAT
AREA AND INTERSECT WITH PWATS STILL CLOSE TO 300PCT OF NORMAL.
THIS WILL BE THE MOST ORGANIZED PART OF THIS EVENT.

TEMPS WILL STRUGGLE TO RISE IN MOST AREAS N OF I-70 TODAY WITH
AMPLE CLOUDCOVER AND LIKELY RAIN OCCURRENCES. WENT AOB THE COOLEST
MOS. OVER SERN MO...CONTINUED TO GO WITH THE WARMEST MOS WITH
BREAKS IN THE CLOUDS EXPECTED...STRONG SLY FLOW...AND VERY WARM
TEMPS ALOFT TO MIX DOWN.

HIGH TEMPS ON TUESDAY FOR MOST SITES WILL BE DURING THE MORNING...
WITH CD FROPA EXPECTED EARLY IN THE DAY FOR THE NWRN FA...AND BY
ERY AFTN FOR MUCH OF THE REST OF THE FA. CLOUDS...PCPN...AND
STRONG LO LEVEL CAA WILL RESULT IN FALLING TEMPS DURING THE AFTN.

THE ONE PART WHERE THE MODELS STILL HAVE ISSUES IS ON WEDNESDAY.
GFS HAS BEEN THE MOST GUNG-HO ON DEVELOPING A DEFORMATION ZONE IN
RESPONSE TO IT BEING THE SLOWEST TO OPEN THE SRN STREAM SYSTEM AS
IT FINALLY EJECTS FROM NRN /OLD/ MEXICO. HAVE NOTICED THAT
SUBSEQUENT RUNS OF THE NAM HAVE BEEN HINTING MORE AT THIS SCENARIO
AND HAVE THUS DECIDED TO PLAY UP THIS A BIT MORE ON THE POPS FOR S
AND E OF KSTL. BELIEVE BDRY LYR TEMPS WILL BE TOO WARM TO RESULT
IN NON-LIQUID PCPN AND FOR NOW HAVE KEPT ALL RAIN...BUT WILL BE
CLOSE.

TES

&&

.AVIATION...
FOR THE 12Z TAFS...
PRIMARY CONCERN FOR AVIATION INTERESTS OVER THE NEXT 24 HOURS WILL
BE THUNDERSTORM AND HEAVY RAIN ACTIVITY ALONG WITH RESULTING LOW
CIGS AND VSBYS. THINK FLIGHT CONDITIONS WILL REMAIN VFR OUTSIDE OF
CONVECTION THROUGH 00Z AT LEAST ACROSS THE SOUTHEASTERN 2/3 OF THE
CWFA...BUT CONDITIONS WILL GRADUALLY DETERIORATE THROUGH THE
DAY OVER CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS.
EXPECT DETERIORATING CONDITIONS ACROSS THE REST OF THE CWFA AFTER
00Z AS WELL. IFR OR LIFR CONDITIONS WILL BE POSSIBLE ACROSS MUCH
OF THE AREA AFTER 06Z AS A SLOW MOVING COLD FRONT MOVES INTO
CENTRAL MISSOURI...AND MORE HEAVY RAIN DEVELOPS ALONG AND AHEAD OF
IT.

CARNEY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH FROM THIS EVENING THROUGH LATE TUESDAY NIGHT FOR
     CRAWFORD-FRANKLIN-GASCONADE-JEFFERSON-LINCOLN-OSAGE-ST.
     CHARLES-ST. LOUIS-ST. LOUIS CITY-WARREN-WASHINGTON.

     FLOOD WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR IRON-
     MADISON-REYNOLDS-ST. FRANCOIS-STE. GENEVIEVE.

     FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH TUESDAY EVENING
     FOR AUDRAIN-BOONE-CALLAWAY-COLE-KNOX-LEWIS-MARION-MONITEAU-
     MONROE-MONTGOMERY-PIKE-RALLS-SHELBY.

IL...FLOOD WATCH FROM THIS EVENING THROUGH LATE TUESDAY NIGHT FOR
     BOND IL-CALHOUN IL-GREENE IL-JERSEY IL-MACOUPIN IL-MADISON
     IL-MONROE IL-MONTGOMERY IL-ST. CLAIR IL.

     FLOOD WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
     CLINTON IL-FAYETTE IL-MARION IL-RANDOLPH IL-WASHINGTON IL.

     FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH TUESDAY EVENING
     FOR ADAMS IL-BROWN IL-PIKE IL.

&&

WFO LSX
Hazardous weather outlook, Mar 17, 5:45 AM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
545 AM CDT MON MAR 17 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-181200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
545 AM CDT MON MAR 17 2008

...LOCALLY HEAVY RAINFALL POSSIBLE THROUGH TUESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED...ESPECIALLY FOR
AREAS NORTH AND WEST OF ST LOUIS. LOCALLY HEAVY RAINFALL IS
POSSIBLE. DUE TO THE ALREADY SATURATED GROUND OVER THE AREA...
THERE IS AN INCREASED POTENTIAL FOR FLOODING. SEE THE FLOOD
WATCH PRODUCT FOR SPECIFIC DETAILS.

SOME OF THE THUNDERSTORMS MAY BE STRONG...CAPABLE OF HAIL UP TO
ONE HALF INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERAL ROUNDS OF RAIN AND THUNDERSTORMS ARE EXPECTED TO BRING A
WIDESPREAD 1 TO 3 INCHES OF RAINFALL TO THE AREA...WITH LOCALLY
HIGHER AMOUNTS...ESPECIALLY FOR AREAS SOUTH AND EAST OF ST LOUIS.
THE MAIN HEAVY RAIN THREAT WILL PERSIST UNTIL TUESDAY NIGHT. DUE
TO THE ALREADY SATURATED GROUND OVER THE AREA...THERE IS AN
INCREASED POTENTIAL FOR FLOODING. SEE THE FLOOD WATCH PRODUCT
FOR SPECIFIC DETAILS.

STRONG THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY OVER AREAS
SOUTH AND EAST OF ST LOUIS...WITH THE POTENTIAL FOR WIND GUSTS TO
50 MPH AND ONE HALF INCH DIAMETER HAIL.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION FOR SEVERE WEATHER IS NOT
ANTICIPATED THROUGH TONIGHT...ALTHOUGH SPOTTERS ARE ENCOURAGED TO
REPORT ANY HAIL TO THE NATIONAL WEATHER SERVICE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TES

In the hours before

Local storm report, Mar 17, 9:26 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
926 AM CDT MON MAR 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 AM     HAIL             20 SW HERMANN           38.49N 91.70W
03/17/2008  E0.25 INCH       OSAGE              MO   TRAINED SPOTTER

&&

BDYE
Local storm report, Mar 17, 9:50 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
950 AM CDT MON MAR 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 AM     HAIL             COLUMBIA                38.95N 92.33W
03/17/2008  E0.25 INCH       BOONE              MO   TRAINED SPOTTER

&&

BDYE
Local storm report, Mar 17, 9:51 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
951 AM CDT MON MAR 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 AM     HAIL             WATERLOO                38.33N 90.16W
03/17/2008  E0.25 INCH       MONROE             IL   TRAINED SPOTTER

&&

BDYE
Special weather statement, Mar 17, 10:01 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1001 AM CDT MON MAR 17 2008

MOZ048>050-171530-
OSAGE MO-COLE MO-CALLAWAY MO-
1001 AM CDT MON MAR 17 2008

AT 1000 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF WARDSVILLE...MOVING
NORTHEAST AT 65 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING HAIL AS IT AFFECTS
FRANKENSTEIN...TEBBETTS...LINN...STEEDMAN...MOKANE...CHAMOIS...
PORTLAND AND REFORM BETWEEN 1000 AM AND 1030 AM.

TILLY
Local storm report, Mar 17, 10:06 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1006 AM CDT MON MAR 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     HAIL             JEFFERSON CITY          38.57N 92.19W
03/17/2008  E0.25 INCH       COLE               MO   TRAINED SPOTTER

&&

BDYE
Local storm report, Mar 17, 10:17 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1017 AM CDT MON MAR 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1014 AM     HAIL             CHESTERFIELD            38.65N 90.58W
03/17/2008  E0.75 INCH       ST. LOUIS          MO   TRAINED SPOTTER

            ON OLIVE STREET 2 MILES EAST OF HIGHWAY 40

&&

BDYE

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 7:52 AM CDTSevere Thunderstorm WarningLSXIron, Sainte Genevieve, Saint Francois, Washington38 min
Mar 17, 8:28 AM CDTSevere Thunderstorm WarningLSXSainte Genevieve, Saint Francois47 min
Mar 17, 9:02 AM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Washington32 min
Mar 17, 9:25 AM CDTSevere Thunderstorm WarningLSXCallaway, Gasconade, Montgomery, Osage, Warren29 min
Mar 17, 10:11 AM CDTRiver Flood WarningLSXLincoln3 days
Mar 17, 10:17 AM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis, City of Saint Louis26 min
Mar 17, 10:20 AM CDTSevere Thunderstorm WarningLSXCallaway, Gasconade, Montgomery, Osage25 min
Mar 17, 10:42 AM CDTSevere Thunderstorm WarningLSXMontgomery, Warren17 min
Mar 17, 11:35 AM CDTSevere Thunderstorm WarningLSXLincoln, Montgomery, Pike, Warren25 min
Mar 17, 12:43 PM CDTRiver Flood WarningLSXCole3 days
Mar 17, 2:39 PM CDTFlash Flood WarningLSXAudrain, Boone, Callaway3 hr

Nearby

River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.